How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: OB GYN
Satisfied Customers: 3588
Experience:  Specialist advice in Gynecology,Menstrual problems,STDs, Pregnancy .
Type Your OB GYN Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I have a question. I had unprotected sex last week, and took

Customer Question

I have a question. I had unprotected sex last week, and took plan b right away. Today marks a week of that, and started spotting brownish blood and a little bit of cramps. Does that mean it worked???
Submitted: 2 months ago.
Category: OB GYN
Expert:  Dr Josh replied 2 months ago.


Myself Dr Josh. and I’m happy to help with your question today.

Please provide me the following information so that I can address your concern regarding plan B & brownish spotting?

On what date you had the unprotected sex?

When was your last period?

Is there any vaginal itching or foul smell?

Waiting for your reply…

Thank you.

Kind Regards


Customer: replied 2 months ago.
I had unprotected sex on 08/08/2016, and I got my period on 08/03/2016. Lasted for a week. I took the plan b right away! There is no vaginal itching or smell just spotting and brownish bleeding.
Expert:  Dr Josh replied 2 months ago.

Dear customer

Thank you for the quick reply.

Yes,brown spotting you are having after one week of taking plan B along with mild cramps is normal.There is nothing of concern.This means that plan B pills have worked & pregnancy has been prevented/inhibited.

Progesterone is usually secreted at high quantities during pregnancy, so when you take Plan B, this sends false signals to your body saying that you’re pregnant, and this inhibits ovulation. When the progesterone in the pill works,this causes thick uterine lining to shed, resulting in spotting/bleeding.

A brown discharge is usually a blood discharge.Brown vaginal discharge usually occurs when the products of menstruation aren't completely cleared during a menstrual cycle. If the bleeding is quite slight then it takes longer to reach the outside world and turns from red or black to brown in the process. When the products of menstruation are not completely out.This particular brown color indicates "old blood".

As there is no vaginal itching or foul odor,so possibility of infection is ruled out.

So bot***** *****ne is that the brown spotting/mild bleeding you are having after taking plan B is normal & this indicates that the plan B has worked by inhibition of ovulation & now there is no chance of pregnancy.

Hope this helped.

If there is anything else that you would like to know.I am happy to address your follow-up questions. Please use the REPLY BUTTON to reply back to me

Thank you.

Kind Regards